Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Binghamton, NY

May 16, 2014Steuben County, Yates County, New York

NWS Binghamton, NY issued this flash flood warning at May 16, 2014, 4:21 AM EDT for Steuben County, Yates County, New York. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2014, 4:21 AM EDT (08:21 UTC)
Expired
May 16, 2014, 10:15 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Steuben County, NY, Yates County, NY

The radar

The Buffalo radar (KBUF), 114 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 4:48 AM EDTFLASH FLOODPenn Yan, NYRUSHING WATER ON SEVERAL STREETS...DPW AND LOCAL FIRE DEPT CALLED OUT FOR SANDBAG OPERATIONS
May 16, 5:30 AM EDTFLASH FLOODPenn Yan, NYWATER RUSHING INTO ARC BUILDING...FIRE DEPT DISPATCHED
May 16, 5:49 AM EDTFLOODPrattsburg, NYFLOODED BASEMENT...FIRE DEPT RESPONDING
May 16, 7:51 AM EDTFLOODBranchport, NYBASEMENT FLOODED...FIRE DEPT RESPONDING
May 16, 7:58 AM EDTFLOODMiddlesex, NYACORN VALLEY TRAILER PARK SURROUNDED BY WATER
May 16, 8:16 AM EDTFLASH FLOODBranchport, NYSTREAM OUT OF ITS BANKS... RUSHING BY BUILDING DAMAGED IN PREVIOUS FLOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WGUS51 KBGM 160821
FFWBGM
NYC101-123-161415-
/O.NEW.KBGM.FF.W.0004.140516T0821Z-140516T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 AM EDT FRI MAY 16 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YATES COUNTY IN CENTRAL NEW YORK...
  NORTHERN STEUBEN COUNTY IN CENTRAL NEW YORK...

* UNTIL 1015 AM EDT

* AT 415 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. ADDITIONAL RAIN   
  WILL OCCUR OVER THE NEXT SEVERAL HOURS RESULTING IN FLASH          
  FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PENN YAN   
  AND BRANCHPORT.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4254 7767 4256 7766 4259 7762 4258 7737
      4271 7736 4274 7734 4276 7731 4276 7695
      4261 7690 4247 7717 4243 7772 4253 7773

$$

MDP
1 follow-up statement
379 
WGUS71 KBGM 161158
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
758 AM EDT FRI MAY 16 2014

NYC101-123-161415-
/O.CON.KBGM.FF.W.0004.000000T0000Z-140516T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YATES NY-STEUBEN NY-
758 AM EDT FRI MAY 16 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR
NORTHWESTERN STEUBEN AND YATES COUNTIES...

AT 753 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA. EMERGENCY OFFICIALS 
REPORT SAND BAG OPERATIONS AND FLOODING OF RESIDENCES.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4254 7767 4256 7766 4259 7762 4258 7737
      4271 7736 4274 7734 4276 7731 4276 7695
      4261 7690 4247 7717 4243 7772 4253 7773

$$

/DJP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 16, 1:59 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 16, 1:59 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
159 AM EDT FRI MAY 16 2014

.SYNOPSIS...
A COLD FRONT WILL MARCH EAST ACROSS THE AREA TODAY. THIS FEATURE
WILL BE ACCOMPANIED BY A WIDESPREAD SOAKING RAIN FOR ALL OF
CENTRAL NEW YORK AND NORTHEASTERN PENNSYLVANIA. THE RAIN COULD
BE HEAVY AT TIMES TODAY AS DEEP TROPICAL MOISTURE INTERACTS WITH
THE MAIN FRONTAL BOUNDARY. BEHIND THE FRONT...COOLER AND DRIER
WEATHER IS IN STORE FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
1 AM UPDATE...
REGIONAL RADARS NOW SHOWING DEVELOPING FRONTAL BAND RAINFALL
ACROSS FAR WESTERN PORTIONS OF THE FCST AREA THIS MORNING...WITH
MAINLY DRY CONDITIONS NOTED FROM THE CENTRAL FINGER LAKES
EASTWARD. LOOKING FURTHER UPSTREAM...BETTER RAIN NOW OCCURRING
ACROSS THE LOWER MID-ATLANTIC REGION WITH LATEST OBSERVATIONS
INDICATING HOURLY RAINFALL RATES IN EXCESS OF 1/2" PER HR DOWN
ACROSS SOUTHERN PA...MD...AND VA. WITH TIME THIS MORNING...THIS
ACTIVITY WILL CONTINUE MOVE NORTHWARD TOWARDS OUR AREA WITH
RAIN GRADUALLY OVERSPREADING THE AREA FROM WEST TO EAST DURING THE
PREDAWN HRS.

00Z MODEL GUIDANCE IS SIGNIFICANTLY DIFFERENT THAN PREVIOUS RUNS
AS THE LATEST SUITE INDICATES TODAY/S RAINFALL EVENT WILL BE MUCH
MORE PROGRESSIVE THAN PREVIOUSLY THOUGHT. THE MAIN REASONING
BEHIND THIS APPEARS TO BE WELL UPSTREAM ACROSS THE WESTERN GREAT
LAKES/LWR OHIO VLY WHERE MAIN UPPER LOW CONTINUES TO SPIN THIS
MORNING. WITH TODAY/S SUITE...MODELS ARE INSISTENT THAT TWO
SEPARATE UPPER LOWS WILL FAIL TO CONSOLIDATE...RESULTING IN A
GRADUAL NEGATIVE TILT ORIENTATION OF THE DEEP UPPER WAVE AS THE
DAY PROGRESSES. AS FEATURE GOES NEGATIVE...EASTWARD PROGRESSION OF
DOWNSTREAM COLD FRONT IS EXPECTED AS MAIN SFC LOW LIFTS NORTH INTO
QUEBEC AS A SECONDARY LOW RIDING UP THE FRONT MOVES NORTH INTO THE
LOWER MID-ATLANTIC REGION.

WITH THE ABOVE SAID...OVERALL CONCERNS FOR SIGNIFICANT HYDRO
RELATED PROBLEMS APPEARS TO BE WANING THIS MORNING BASED PURELY
ON THE FASTER PROGRESSION OF THE MAIN FRONT. THAT'S NOT TO SAY WE
STILL WON/T HAVE SOME PROBLEMS AS A GENERAL 1-2" OF RAIN STILL
APPEARS POSSIBLE. FOR NOW HOWEVER...MAIN AREA OF CONCERN REMAINS
THE CENTRAL FINGER LAKES REGION WHERE SOILS REMAIN SATURATED FROM
HEAVY RAINS/FLOODING FROM TUESDAY NIGHT. DESPITE THE LESSENING OF
CONCERNS FOR THE REMAINDER OF THE AREA...NO CHANGES ARE CURRENTLY
PLANNED FOR THE FLASH FLOOD WATCH WHICH ENCOMPASSES THE ENTIRE FCST
AREA. WE/RE SILL EARLY IN THE GAME AND THINGS CAN CHANGE RATHER QUICKLY.

930 PM UPDATE...
INITIAL BATCH OF PRECIP MAKING GOOD EASTWARD PROGRESS. ALMOST OF
SYR BGM AVP SEVERAL HOURS AHEAD OF FORECAST AND MODELS. THIS IS A
PRIMER WITH NOT MUCH GOING ON RIGHT BEHIND IT. WITH FLOOD WATCH
NOT IN EFFECT YET SHOULD STILL BE OKAY. RAINFALL RATES HAVE
DROPPED OFF. BIGGER PROBLEM ON ITS WAY WITH STEADIER RAIN MOVG N
TO MD NOW WHICH SHOULD MOVE INTO THIS AREA LATE TONIGHT AND
CONTINUE TO LATE MORNING.

6 PM UPDATE...
LARGE AREA OF SHOWERS AND TSTORMS HAVE MOVED INTO STEUBEN COUNTY
SLOWLY MOVING EAST. CELLS IN THE AREA MOVING MOSTLY NORTH SO SOME
TRAINING. UPPED POPS AND QPF FOR THIS AREA. WATCHING CLOSELY AS IT
MOVES INTO YATES WHICH WAS HIT HARD 2 NIGHTS AGO.

5 PM UPDATE...
SHOWERS AND A TSTORM HAVE DEVELOPED IN NE PA AND CATSKILLS. ADDED
POPS AND WX THERE AND EXTENDED IT NORTH INTO SRN TIER THIS
EVENING. INCREASED CLOUD COVER TO CLOUDY OR MOSTLY CLOUDY.

310 PM UPDATE...
LGT SHOWERS HV SPREAD INTO WRN NY IN AREA OF DEEP SRLY AND
ANONYMOUSLY MOIST FLOW COMING STRAIGHT OFF THE GOM. H5 LOW SPINNING
THRU IOWA WITH SFC RIDGE AXIS NOSING UP INTO THE CANADIAN MARITIMES.
CWA IS SQUASHED IN BTWN THESE TWO SYSTEMS WITH A STEADY FEED OF
MOISTURE FCST TO INCREASE DRG THE OVRNGT HRS.

CDFNT HAS MADE ITS WAY INTO ERN OH AND WITH FLOW FM THE SFC TO UPR
HEIGHTS PROGGED TO BE STRONG OUT OF THE SOUTH, EXPECT FRONT TO
PROPAGATE VRY SLOWLY ACRS THE CWA DRG THE OVRNGT AND INTO THE
DAYTIME TOMORROW.

EVIDENCE OF THIS IS SHOWERS ARE CURRENTLY GETTING INTO ALLEGANY
COUNTY AND LATEST HRRR DOES NOT BRING ANY PCPN INTO WRN STEUBEN
UNTIL CLOSE TO 21Z THIS AFTN. MAIN BRUNT OF SHOWERS DO NOT GET INTO
THE FINGER LKS UNTIL AFT 02Z TONIGHT. ALL MODELS ARE INDICATING A
VRY THIN RIBBON OF INSTABILITY AND WEAK MID-LVL LAPSE RATES
IMMEDIATELY AHD OF FRONTAL BNDRY. HV TRIED TO INDICATE THIN AREA OF
EMBEDDED THUNDER IN THE GRIDS TO COINCIDE WITH FROPA.

WL JUST MENTION LIGHT RAIN IN GRIDS UNTIL 06Z THEN A MENTION OF
MODERATE RAIN AND A CHC FOR HVY RAIN THEREAFTER AS UPPER LVL JET
STREAK SETS UP SHOP ACRS THE GREAT LKS WITH REGION IN RIGHT ENTRANCE
REGION. CURRENT THINKING IS THE HEAVIEST RAIN LOOKS TO FALL AFT 06Z
ACRS THE FINGER LKS AND THEN VRY SLOWLY APPCH THE I-81 CORRIDOR BTWN
12Z-15Z. MOST OF THE HVY RAIN WL FALL BHND THE FRONT WITH THUNDER
JUST OUT AHD OF BNDRY.

FOR THIS REASON HV EXTENDED THE FLASH FLOOD WATCH OVR THE ENTIRE CWA
WITH AREAS WEST OF I-81 VALID FM 03Z FRI - 00Z SAT AND EAST OF I-81
FROM 06Z FRI- 06Z SAT. SRLY H8 JET OF 50-60KTS KICKS IN AFT 00Z
TONIGHT WHICH IS A GOOD 4-5 STANDARD DEVIATIONS ABV NORMAL. THIS
COUPLED WITH PW VALUES OF 2-3 SD LEADS TO A POTENTIAL HVY RAIN EVENT
FOR THE ENTIRE CWA THRU THE DAY ON FRIDAY.

36-HR STORM TOTAL AMNTS LOOK TO RANGE FM 1.5-2.5 INCHES WITH LOCALLY
HIGHER AMNTS POSSIBLE IN ANY CONVECTION THAT CAN DVLP OVRNGT. IF
THESE AMNTS FALL IN LESS THAN A 6-HR PERIOD OF TIME THIS MAY CAUSE
FLASH FLOODING, HWVR IF THEY FALL OVR A 12-HR PERIOD OF TIME THESE
AMNTS MAY CAUSE JUST NUISANCE FLOODING. GIVEN THE UNCERTAINTY THAT
EXISTS FEEL IT PRUDENT TO ISSUE A FLASH FLOOD WATCH FOR ALL OF CNTRL
NY AND NEPA.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
310 PM UPDATE...
MODERATE TO HVY RAIN WL CONTINUE INTO A PORTION OF THE AFTN BUT RAIN
WL BEGIN TO TAPER OFF FM WEST TO EAST AFT 21Z AS AREA LOSES UPR LVL
DIVERGENCE AS UPR LVL JET SHIFTS EAST. HVY STRATIFORM RAIN WL OCCUR
THRU MOST OF THE DAY WITH TEMPS ACRS THE NWRN ZONES RMNG FAIRLY
STEADY IN THE M/U 50S WITH THE CNTRL SRN TIER FALLING DRG THE DAY
WITH HIGHS COMING MID-MRNG.

UPR LVL LOW WL PERSIST BACK TO THE WEST THRU THE END OF THE SHORT
TERM WITH TEMPS NEAR TO SLIGHTLY BELOW NORMAL VALUES. SAT NGT LOWS
WL BE APPCHG FROST ADVISORY CRITERIA AND MAY NEED TO CONSIDER
HEADLINES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
200 PM UPDATE...UPPER LEVEL TROF AXIS WILL BE IN THE PROCESS OF
MOVING EAST AND CUTTING OFF OVER THE ATLANTIC OCEAN SUNDAY NIGHT.
WHILE THE BEST SHOT FOR SHOWERS WILL BE EAST OF THE FORECAST AREA,
WE WILL BE CLOSE ENOUGH TO WARRANT A LOW CHANCE FOR SHOWERS
THROUGH MONDAY NIGHT ESPECIALLY EAST OF I-81. OUR AREA WILL BE IN
A RIDGE OF HIGH PRESSURE WILL NICE WEATHER TUESDAY AND WEDNESDAY
BEFORE THE DEVELOPING NORTHWEST FLOW SENDS ANOTHER UPPER LEVEL LOW
OUR WAY. TEMPS WILL BE NEAR NORMAL, OR UPPER 60S TO NEAR 70 DURING
THE PERIOD.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
06Z UPDATE...
DETERIORATING CONDITIONS EXPECTED THIS MORNING AS MOIST FRONT
SLOWLY TRUDGES ACROSS THE TERMINALS. INITIAL VFR OR HIGH END MVFR
CIGS WILL DEGRADE TO FUEL ALT MVFR AND OCCASIONAL IFR CIG OR VIS
AS AXIS OF HEAVIER SHOWERS MOVES THROUGH MAINLY AFTER 12Z
/POSSIBLY SOONER KBGM-KELM/. ISOLATED LIGHTNING STRIKE
POSSIBLE...BUT OVERALL NOT EXPECTING ENOUGH THUNDER TO INCLUDE IN
TAFS...MAINLY JUST A SOLID RAIN. INITIAL SE FLOW WILL VEER SW TO
WNW WITH TIME WITH SLOW PASSAGE OF THE FRONT DURING THE DAY...SEE
TAFS FOR SPECIFICS ON TIMING. ALSO...KELM AND KRME MARGINAL LLWS EARLY
THIS MORNING DUE TO SOUTHERLY 40 KT JET AT 2 KFT AGL VERSUS ESE OR
VARIABLE WIND AT SURFACE. BEHIND THE FRONT...RAIN SHOWERS END BUT
MVFR CIG SHOULD PERSIST FOR MOST TERMINALS INTO EVENING.

OUTLOOK...

SAT/SAT NGT...MAINLY VFR...THOUGH LINGERING MVFR CIG POSSIBLE EARLY
SAT MORNING.

SUN/MON...MAINLY VFR...BUT BRIEF RESTRICTIONS POSSIBLE IN ISO -SHRA.

TUE...VFR.

&&

.HYDROLOGY...
8 PM MONDAY UPDATE...
FLASH FLOOD WATCH FOR ENTIRE CWA LATE TONIGHT THROUGH FRIDAY. MOST
LIKELY SCENARIO FOR ISOLATED FLASH FLOODING DUE TO RAINFALL RATES
OF HALF AN INCH AN HOUR DUE TO EMBEDDED THUNDERSTORMS. WIDESPREAD
SOAKING RAIN OF 1.5 TO 2.5 INCHES COULD CAUSE MINOR FLOODING AT A
FEW HEADWATER RIVER POINTS FROM ONEIDA TO DELAWARE COUNTIES IN NY
FRIDAY. ISOLATED RAINFALL AMOUNTS COULD BE HIGHER. MOST PRONE AREA
FOR FF IS THE CENT SRN TIER AND FINGER LAKES OF NY WHERE ISOLATED
HEAVY RAIN FELL MONDAY AND TUESDAY NIGHTS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ039-040-043-044-
     047-048-072.
     FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ038.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ009-018-036-037-
     044>046-056-057-062.
     FLASH FLOOD WATCH THROUGH THIS EVENING FOR NYZ015>017-022>025-
     055.

&&

SYNOPSIS...PVN/TAC
NEAR TERM...CMG/PVN/TAC
SHORT TERM...CMG/PVN
LONG TERM...HEDEN
AVIATION...MDP
HYDROLOGY...
Hazardous weather outlook, May 16, 3:54 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
354 AM EDT FRI MAY 16 2014

NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-
072-170800-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
354 AM EDT FRI MAY 16 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022>025-055-PAZ038-170800-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-
BRADFORD-
354 AM EDT FRI MAY 16 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 5:15 AM EDTAreal Flood AdvisoryBGMChemung, Schuyler, Steuben, Yates6 hr
May 16, 7:31 AM EDTFlash Flood WarningBGMSteuben6 hr
May 16, 7:38 AM EDTAreal Flood AdvisoryBGMCayuga, Chemung, Schuyler, Seneca, Tioga, Tompkins and 1 more6 hr
May 16, 9:23 AM EDTAreal Flood AdvisoryBGMBroome, Chenango, Cortland, Tioga3 hr
May 16, 10:16 AM EDTSpecial Weather StatementBGMChenango, Otsego44 min
May 16, 10:17 AM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware, Madison, Otsego3 hr
May 16, 10:47 AM EDTSpecial Weather StatementBGMOneida43 min
May 16, 11:13 AM EDTRiver Flood WarningBGMSteuben19 hr
May 16, 11:31 AM EDTSpecial Weather StatementBGMDelaware44 min
May 16, 11:38 AM EDTSpecial Weather StatementBGMOtsego52 min
May 16, 12:35 PM EDTFlash Flood WarningBGMBroome, Chenango, Delaware, Madison, Otsego6 hr
May 16, 3:30 PM EDTRiver Flood WarningBGMChemung26 hr
May 16, 6:21 PM EDTFlash Flood WarningBGMOtsego114 min
May 16, 7:21 PM EDTFlash Flood WarningBGMOneida6 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.